MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a cerebral angiogram the tip of the guidewire advantage broke off and was inside the catheter.Then, was flushed out into the vessel.The wire was still in the vessel.There was no blood loss.The event occurred intra-operative.Additional information was received on 20 mar 2024: there was difficulty pushing the wire inside of the catheter, to the point of it not easily advancing, then the wire was pulled out and placed on the back scrub table.It was measured that 4mm of the nitinol tip was broken off.There was no interventional plan to go and remove the tip off the wire.The patient was as stable for their status as a post ruptured aneurysm.The patient has a history of meth usage, patient experienced a ruptured aneurysm and had a craniotomy.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab manager.The actual device was not available; therefore, the actual device will not be returned for evaluation.No anomaly was found in the manufacturing record and shipping inspection record.No other similar event reported from other facilities was found in the past complaint file.According to the investigation results, no anomaly was found in the manufacturing records and shipping inspection records.However, since the actual sample was not returned and analysis of it could not be performed, the cause of occurrence could not be clarified.Ashitaka factory is always making efforts to maintain the product quality through the following work and inspections.The outer diameter of this product is controlled.Before the packaging process, 100% visual inspection is performed to confirm that there is no deformation including a kink or bend.The instructions for use (ifu) of this product indicates as follows: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19042210
Report Number9681834-2024-00049
Device Sequence Number12903053
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue NumberGA3502
Device Lot Number230623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE 035 260CM.; SIMMONS CATHETER.
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight89 KG
Patient EthnicityHispanic